Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 87, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 10, 2019, 1:54 PM EST for Trumbull County, Ohio. It took effect at Dec 10, 2019, 4:00 PM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2019, 1:54 PM EST (18:54 UTC)
- In effect from
- Dec 10, 2019, 4:00 PM EST
- Expired
- Dec 11, 2019, 3:01 AM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1).
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
807
WGUS41 KCLE 101854
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
154 PM EST Tue Dec 10 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-110253-
/O.NEW.KCLE.FL.W.0087.191210T2100Z-191211T0600Z/
/PHAO1.1.ER.191210T2100Z.191210T2100Z.191211T0000Z.UU/
154 PM EST Tue Dec 10 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until late tonight.
* At 1 PM the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is expected to rise to near flood stage late this
afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$2 follow-up statements
359
WGUS81 KCLE 110015
FLSCLE
Flood Statement
National Weather Service Cleveland OH
715 PM EST Tue Dec 10 2019
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-110815-
/O.EXT.KCLE.FL.W.0087.000000T0000Z-191211T1000Z/
/PHAO1.1.ER.191210T2141Z.191211T0100Z.191211T0400Z.UU/
715 PM EST Tue Dec 10 2019
...Flood warning extended until late tonight...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until late tonight.
* At 7:00 PM Tuesday the stage was...9.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 9.8 feet by midnight. The river
will fall below flood stage around sunrise.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$211
WGUS81 KCLE 110801
FLSCLE
Flood Statement
National Weather Service Cleveland OH
301 AM EST Wed Dec 11 2019
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-110831-
/O.CAN.KCLE.FL.W.0087.000000T0000Z-191211T1000Z/
/PHAO1.1.ER.191210T2141Z.191211T0215Z.191211T0527Z.UU/
301 AM EST Wed Dec 11 2019
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 2:00 AM Wednesday the stage was...9.2 feet.
* Flood stage is 9.5 feet.
* The river is forecast to continue falling today.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 10, 12:57 PM EST, 57 minutes earlier.
Area forecast discussion, Dec 10, 12:57 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1257 PM EST Tue Dec 10 2019
.SYNOPSIS...
A cold front moving through the eastern Great Lakes region today
will reach the East Coast by this evening. A reinforcing arctic
cold front will cross the region on Wednesday. High pressure
enters from the west on Wednesday night and persists over the
eastern United States through Thursday night. Low pressure
enters from the southeast on Friday and will move along the East
Coast on Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
More minor adjustments to the forecast through tonight, but the
overall flavor of the forecast is on track. Band of snow along
surface trough starting to organize over Lake Erie. Starting to
see some very light snow materialize across the snow belt ahead
of this band. Still expecting an initial punch of snow with this
band, dropping a quick inch or two across the snow belt. Still a
bit uncertain about extent of snow band behind the trough, with
a slew of the hi-res guidance suggesting the western basin band,
with a Lake Michigan moisture connection, coming onshore and
anchoring across Lake and far northern Geauga for a few hours.
Have bumped up accums slightly, but still in the realm of 1-3 to
2-4 inches, with highest amounts in Lake/Geauga and inland Erie
county PA, where band will translate northward this
evening/overnight as ridging and southwest flow build northeast.
No current plans for advisories at this time, but will continue
to monitor.
Previous Discussion...
A cold front moving through the forecast area this morning will
move off to the east, clearing much of the synoptic rainfall
that impacted the area on Monday. Behind this front, cold air
entering the region will be the main focus for lake effect snow
development over the region, which can already be seen over
western Lower Michigan. Fairly good synoptic moisture remains
over the area and westerly flow over Lake Erie will allow for
snow to develop and push into the snow belt region of NE OH and
NW PA. The main concern with this snowfall is how quickly the
boundary layer deepens today behind the cold front. Forecast
soundings over the region show that the inversion is slow to
rise and the boundary layer and deeper moisture may not enter
the better snow growth zone until much later this afternoon.
With that, snowfall rates will be diminished and the forecast
reflects scattered to likely snow showers with minor
accumulations across the area. The highest accumulations are
expected in NW PA of 1 to 2 inches where more convective and
higher ratio snow is expected later towards evening. High
temperatures will be achieved early today with the cold frontal
passage. Several locations saw midnight high temperatures this
morning in the 40s and 50s. Temperatures will fall through the
day into the 30s.
By tonight, lake effect snow should become more organized, but
dry air entering from the west will begin shrinking the impacted
areas towards just NW PA, where another 1 to 3 inches of snow is
possible. As this dry air enters, winds will shift around more
towards the southwest and lake effect snow will be more favored
offshore of OH and PA and into western NY. Have PoPs
diminishing quickly after midnight and remaining low into
Wednesday. Elsewhere, this dry air will allow for clearing
conditions and radiational cooling. This, along with a colder
air mass in place, will allow for temperatures to fall into the
20s and likely upper teens in several locations inland.
A reinforcing arctic cold front will enter the region on
Wednesday. This feature will bring colder air aloft and veer
winds over the region to the west. This will further enhance
ongoing lake effect snow over eastern Lake Erie and cause a flow
more favorable for snow to re-enter into the PA and OH Snow
Belt region. The best timing for snow to return will be in the 4
PM to 10 PM time frame on Wednesday. This will be the time
period when there is good saturation and lift within the DGZ,
and snowfall rates could approach an inch per hour in NW PA. At
least 1 to 3 inches of snow should be expected in this area with
minor accumulations elsewhere in the snow belt. Outside of the
snow belt, dry conditions with a mix of sun and clouds is
expected. Temperatures will be well below normal in the 20s
across the forecast area.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Band of snow showers quickly shifts inland and diminishes on
Wednesday night as moisture strips away down to 850mb. Will expect
to hold onto clouds downwind of Lake Erie and possibly some flurries
as long as we maintain a northwest flow off the Lake. Surface high
pressure will be located overhead on Wednesday night before shifting
into Pennsylvania on Thursday morning. With light winds and clear
skies across much of the area, lowered minimum temperatures several
degrees with inland sites dipping into the lower teens while
lakeshore areas remain closer to 20. Southerly winds will develop on
the back side of the surface high on Thursday with temperatures
warming 6-10 degrees from Wednesday's highs.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As a weak shortwave passes to the north of the Great Lakes on
Friday, attention turns towards a developing low off the East Coast
and an approaching short wave from the west on Friday night through
Saturday. The GFS and ECMWF are in good agreement that a coastal
low will form off the Delmarva Peninsula Saturday morning, and could
impact Northeast Ohio and Northwest Pennsylvania with rain and/or
snow. A rain/snow mix could be possible Saturday morning, turning
to all rain by Saturday afternoon as warmer air from the gulf pushes
northwards into the area. At the same time, a short wave will be
pushing east into the Ohio Valley from the northern Plains Saturday
afternoon, ushering in colder air across the area. There are model
differences on the strength of the cold air, but generally expecting
a rain/snow mix Sunday, transitioning to snow Sunday night. Another
low pressure system will develop across the southern Plains by
Monday shifting east into the Tennessee Valley. We will continue to
monitor the track of this system for any potential impacts early
next week.
It will remain relatively cloudy throughout the period, with only a
few breaks in cloud cover possible between systems. The warmest day
looks to be Saturday with highs in the mid to upper 40s before
colder temperatures arrive Sunday into Monday. Have opted to go with
slightly cooler high temperatures than guidance on Sunday in the mid
to upper 30s. Given strong cold air advection with precipitation
and cloud cover, temperatures will struggle to rise during the day.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Widespread MVFR ceilings blanket the region at the onset of the
period, ahead of a southeast moving surface trough. A band of
SHSN expected along the trough, which will mainly impact KERI,
and perhaps KCLE for a brief time. This could allow for a brief
reduction to IFR visibility, with more scattered SHSN after 00Z
through 06Z at KERI. General improvement/scattering of ceilings
after 00Z at most of the sites as high pressure tries to nose
northeast across the region. Another trough/front will approach
late in the period, with more MVFR reductions expected,
specifically at KERI, just beyond this period. Winds will
generally remain west to southwest through the period, with some
gusts in the 20-25 kt range early.
.OUTLOOK...Non-VFR possible on Wednesday and Thursday with snow
showers and low ceilings, especially in the NE OH and NW Snow
Belt. Non-VFR possible Friday night with rain/snow and Saturday
with all rain.
&&
.MARINE...
A Small Craft Advisory remains in effect for all nearshore waters
today, and continues through Wednesday night from Cleveland
eastward. Westerly winds of 15 to 25 knots are expected today,
backing to southwest and increasing to 20-35 knots on Wednesday. A
Gale Watch has been issued for the open waters off of Pennsylvania
and New York with the potential for southwest gales to develop for a
few hours during the midday period. Winds will tend to decrease into
Wednesday night as they shift onshore with the passage of another
cold front. Strong high pressure will build overhead Wednesday night
and shifting east on Thursday resulting in improving conditions.
Southwesterly winds will develop heading into next weekend, becoming
westerly with the passage of a cold front Saturday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EST Thursday for LEZ146>149.
Gale Watch from Wednesday morning through Wednesday evening
for LEZ169.
Small Craft Advisory until 4 PM EST this afternoon for
LEZ142>145.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Greenawalt/Sefcovic
SHORT TERM...KEC
LONG TERM...Kahn
AVIATION...Greenawalt
MARINE...KECHazardous weather outlook, Dec 10, 8:04 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 804 AM EST Tue Dec 10 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111315- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 804 AM EST Tue Dec 10 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>149-162>168-111315- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- 804 AM EST Tue Dec 10 2019 This Hazardous Weather Outlook is for central Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-169-111315- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 804 AM EST Tue Dec 10 2019 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for central Lake Erie and eastern Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 10, 9:49 AM EST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
949 AM EST Tue Dec 10 2019
OHZ003-006>008-101645-
Wood-Ottawa-Sandusky-Lucas-
949 AM EST Tue Dec 10 2019
...AN AREA OF SNOW WILL AFFECT OTTAWA...NORTHERN SANDUSKY... CENTRAL
WOOD AND LUCAS COUNTIES...
At 942 AM EST, an area of snow was located along a line in extreme
southeastern lower Michigan. Movement was southeast at 10 mph.
This area of snow will drop southeast into northwest Ohio after 10am
with the visibility briefly dropping to under a half mile at times
between 10 am and noon as the band drops south across the area.
Winds from 25 to 30 mph are possible with the snow.
Locations impacted include...
Toledo, Bowling Green, Port Clinton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, Oak Harbor, Gibsonburg,
Genoa, Woodville, Holland, Weston, Elmore, Maumee, Ottawa Hills and
Walbridge.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4169 8343 4169 8337 4162 8312 4152 8298
4151 8299 4152 8294 4154 8271 4151 8274
4150 8274 4149 8296 4145 8304 4145 8302
4143 8296 4131 8388
TIME...MOT...LOC 1442Z 324DEG 10KT 4184 8316 4168 8435
KingThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:10 AM EST | Gale Watch | CLE | 18 hr | |
| Dec 10, 9:49 AM EST | Special Weather Statement | CLE | Lucas, Wood | 116 min |
| Dec 10, 5:46 PM EST | Special Weather Statement | CLE | Ashtabula, Lake | 89 min |
| Dec 10, 5:46 PM EST | Winter Weather Advisory | CLE | Ashtabula, Lake | 25 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.